| Catalog Number |
MFR140306 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/11/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during the coil embolization procedure of an aneurysm at the splenic artery, the first coil used was the 3 mm x 6 cm micrusframe 14 coil (mfr140306 / l12296).During the attempt to detach the coil, the button on the enpower control cable (ecb00018200 / s14674) was pressed about three times, but the coil did not detach.The coil was replaced with another 3 mm x 6 cm micrusframe 14 coil, but the same issue with the coil failing to detach occurred.The issue was resolved when the enpower control cable was replaced; the replacement coil successfully detached with the new enpower control cable.The procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the 3 mm x 6 cm micrusframe 14 coil is not available to be returned for evaluation.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l12296) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product evaluation and analysis cannot be conducted as the product was not available to be returned.Determination of causes and possible contributing factors could not be made.As such, the investigation will be closed.Failure to detach is a known potential issue associated with the use of this device.The instruction for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that procedural and handling factors may have contributed to the reported issue that the 3 mm x 6 cm micrusframe 14 coil failed to detach during the procedure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of an aneurysm at the splenic artery, the first coil used was the 3 mm x 6 cm micrusframe 14 coil (mfr140306 / l12296).During the attempt to detach the coil, the button on the enpower control cable (ecb00018200 / s14674) was pressed about three times, but the coil did not detach.The coil was replaced with another 3 mm x 6 cm micrusframe 14 coil, but the same issue with the coil failing to detach occurred.The issue was resolved when the enpower control cable was replaced; the replacement coil successfully detached with the new enpower control cable.The procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the 3 mm x 6 cm micrusframe 14 coil is not available to be returned for evaluation.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 2/19/2019.Updated sections: the initial reporter title, first and last names were added.The initial reporter phone: (b)(6).Corrected initial reporter address line 1.[conclusion]: the healthcare professional reported that during the coil embolization procedure of an aneurysm at the splenic artery, the first coil used was the 3 mm x 6 cm micrusframe 14 coil (mfr140306 / l12296).During the attempt to detach the coil, the button on the enpower control cable (ecb00018200 / s14674) was pressed about three times, but the coil did not detach.The coil was replaced with another 3 mm x 6 cm micrusframe 14 coil, but the same issue with the coil failing to detach occurred.The issue was resolved when the enpower control cable was replaced; the replacement coil successfully detached with the new enpower control cable.The procedure was successfully completed without further issues or delay.It was confirmed that there was no damages noted on the coil and the coil delivery system prior to use.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the 3 mm x 6 cm micrusframe 14 coil is not available to be returned for evaluation.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l12296) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product evaluation and analysis cannot be conducted as the product was not available to be returned.Determination of causes and possible contributing factors could not be made.As such, the investigation will be closed.Failure to detach is a known potential issue associated with the use of this device.The instruction for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that procedural and handling factors may have contributed to the reported issue that the 3 mm x 6 cm micrusframe 14 coil failed to detach during the procedure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.